Reply To: Need advice off Adderall after 18 years

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Need advice off Adderall after 18 years Reply To: Need advice off Adderall after 18 years

#105159
Spaceboy 99
Participant

Hello again,

Glad to be of help. Being completely honest with your physician is pretty much always a plus. There are just too many risks going the other way- from being found out and being denied help because you appear like a junkie, or to getting help that might potentially cause you more harm than good. It sucks having to go and beg for meds that should be available to you as a right, given your condition. I’d argue that the best way to approach it is literally by going through the story the same way you told it to me. Explain that you have adhd, have done for years. You had issues that led to you being denied the medication, but you realised that this was because of this diet pill you were taking, rather than an adverse reaction to the adderall. State clearly that your preference is to go back on the adderall, under close monitoring for adverse effects, but that you’d be willing to try other medications if ABSOLUTELY necessary. That proves that you’re not just out to score drugs, and that you’re not just being blase with your health in order to focus.

Are you fearful that the other meds might not have an effect on your adhd, or that the doctor still won’t let you have any medications? Bear in mind that adderall is a stimulant medication that makes your brain produce more dopamine. There are medications that work in a completely different way- telling your brain to keep a hold of the dopamine it makes. It achieves the same result (kind of) in a different way, and your body responds to it in a different way. This difference may be enough to convince even an extremely cautious physician to let you give it a go, especially as you do have a valid ADHD diagnosis.

I can’t see how, given that you have an extant diagnosis, and that you have a valid explanation for why they adverse effects occurred, any reasonable doctor would not be willing to give you the benefit of the doubt re: your meds, but the risk is obviously that whatever they think you have that made them take you OFF the meds is so severe that they can’t trial you on it. I doubt very highly that he’ll think you’re just out to get buzzed, particularly if you phrase this situation the same way you did in your original post.

I’m glad I was able to help before, and I hope this helps a little bit more. Message anytime, and if I can, I’ll get back to you 🙂